Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 22, 2021, 6:54 PM EDT for Okeechobee County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 22, 2021, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WWUS82 KMLB 222254
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
654 PM EDT Tue Jun 22 2021
FLZ058-222345-
Okeechobee FL-
654 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKEECHOBEE COUNTY UNTIL
745 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving east at 10 mph.
Half inch hail and winds of 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Basinger and Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2723 8099 2725 8098 2726 8100 2730 8100
2730 8103 2732 8103 2733 8105 2735 8104
2735 8103 2736 8103 2736 8105 2738 8107
2738 8110 2748 8100 2735 8077
TIME...MOT...LOC 2254Z 251DEG 10KT 2735 8099
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:47 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 22, 2:47 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 247 PM EDT Tue Jun 22 2021 .DISCUSSION... Through tonight...Convectively active afternoon and evening well underway with showers and lightning storms along the west coast sea breeze approaching the I-4 corridor. Showers and lightning storms are also currently developing across the Treasure Coast with the east coast sea breeze slowly pushing inland. Boundary collisions will continue to increase coverage and intensity through the afternoon with numerous showers and storms continuing to push across the interior toward the east or northeast around 20 to 25 mph, reaching the east coast through early this evening. The 16Z sounding from XMR certainly supports the potential for strong storms with cold temperatures aloft of -9.5C and theta-e differentials approaching 40 K. This would make the main hazards wind gusts of 50-55 mph and half inch hail, but one or two storms could become severe with one inch hail and wind gusts up to 60 mph, more likely to occur where larger boundary collisions occur. Something else to monitor is the potential for a southward-moving outflow boundary to interact with and lead to some intensification of ongoing convection and/or develop another round of showers and storms this evening across central FL, especially with some energy aloft thanks to an upper-level trough. Will continue PoPs of 60-70% virtually areawide into late this evening, with convection gradually dissipating by midnight or 1 AM. Even though the atmosphere will be largely stabilized overnight, an upper-level trough moving through may generate a few additional showers during the overnight period. Wednesday (previous)...Early on Wednesday morning a broad upper- level trough will be pushing offshore of the Eastern Seaboard, as the tail end of that trough extends into northern FL. A weak surface front also moves into the northern FL peninsula, though model consensus is that this feature washes out by the time it reaches the southern FL peninsula in the afternoon. The ridge axis of the Atlantic Subtropical Ridge will be located across the Treasure Coast, resulting in a S/SSW wind regime across central FL. Abundant moisture across the region will support numerous showers and scattered lightning storms on Wednesday, with torrential downpours and frequent lightning strikes as the main threats. Minor flooding is possible as forecast soundings show PWATs approaching 2.10" and slow storm motion. Abundant cloud cover should keep afternoon highs in the upper 80s, which is slightly below normal for late June. Thursday-Monday (previous)...At the surface, the Atlantic ridge axis is forecast to quickly build back north of our area, ushering in a long duration of easterly flow. Aloft, a leftover stream of vorticity from the passing upper trough will gradually organize into a weak mid/upper-level wave that remains over the FL peninsula Thursday and Friday. By the weekend this wave is forced west as a cutoff upper- level low moves from the western Atlantic towards Florida into early next week. Generally easterly flow results in lower rain chances for us in east- central FL, however that will not be the case this time around. The presence of deep moisture and lift induced by the upper wave will support widespread showers pushing onshore along the coast and moving quickly across the peninsula, with scattered afternoon lightning storms possible. A rainy end to the week as rain chances hover close to 70 percent each day, and they could end up being higher in the coming days. Below normal afternoon highs in the mid 80s, as overnight lows settle in the low to mid 70s. Rain chances decrease a bit over the weekend and early next week (around 50-60 percent) as the upper wave moves away from FL. However, abundant moisture remains and still supports at least scattered afternoon showers and lightning storms. Afternoon highs climb back into the upper 80s along the coast and low 90s inland, with morning lows in the low to mid 70s. && .AVIATION... VFR conditions prevailing outside of convection. High coverage of thunderstorms again expected this afternoon, with brief IFR CIG/VIS reductions possible in stronger storms. These conditions are reflected in TEMPO groups at all terminals, largely from 21Z-01Z, and an hour or two earlier at inland terminals. After initial convection, widespread rain with a few embedded storms will linger until around 04Z, then clear for the night. Light winds out of the south to southwest through the night and into the morning, with terminals along the coast switching to a sea breeze tomorrow afternoon. At least scattered showers and thunderstorms expected once again tomorrow afternoon and evening. && .MARINE... Through tonight...Numerous offshore-moving showers and lightning storms are expected this afternoon and continuing well into this evening with some producing strong winds gusts of 40 to 45 kt, small hail, frequent lightning, and locally higher seas. Outside of showers and storms, winds tonight will be out of the south to southwest at 10 to 15 kt with seas 2-3 ft. Wednesday (previous)...The Atlantic ridge axis lifts slightly north into central FL mid week, as a weak front washes out as it moves south across the FL peninsula. High moisture results in numerous afternoon showers and lightning storms. South to southwest winds 10-15 knots in the morning become southeast in the afternoon behind the sea breeze. Seas around 2-3 feet. Thursday-Sunday(previous)...The Atlantic ridge axis lifts north of our area, producing a long period of east winds across the local waters. Deep moisture and an upper wave will produce widespread marine showers and a scattered lightning storms Thursday and Friday. Over the weekend, rain chances decrease a bit but still expect scattered afternoon showers and storms, especially along the coast. The long fetch of east winds will build seas to 3-4 feet Friday, and 4-5 feet over the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 89 72 85 / 60 70 40 60 MCO 73 90 73 87 / 60 70 30 70 MLB 73 89 74 85 / 70 60 40 70 VRB 73 89 75 85 / 60 70 40 70 LEE 74 89 74 87 / 50 70 30 70 SFB 73 90 73 87 / 60 70 30 70 ORL 75 90 74 88 / 60 70 30 70 FPR 72 89 75 85 / 70 70 40 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/LONG TERM...Combs RADAR....Fehling AVIATION...Haley/Sedlock
Hazardous weather outlook, Jun 22, 5:58 AM EDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 558 AM EDT Tue Jun 22 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 558 AM EDT Tue Jun 22 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous lightning storms are forecast to develop this afternoon and evening across east-central Florida. Movement will be toward the East Northeast around 20 to 25 mph. Storms this afternoon and this evening will be capable of producing frequent lightning strikes, gusty winds up to 50 mph, and heavy rain. If thunder is heard, don't press your luck. Seek shelter in an enclosed building or automobile. .FLOOD IMPACT... A few storms will produce a quick 1 to 3 inches in a few places which may cause temporary flooding of low lying and poor drainage areas. However, most locations will receive less than 1 inch from storms today. .RIP CURRENT IMPACT... There is a Moderate risk of dangerous, life-threatening rip currents at all central Florida Atlantic beaches today. Always swim within sight of a lifeguard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms will move offshore late this afternoon and early evening and pose a hazard to boaters on the intracoastal and Atlantic waters. A few storms will produce wind gusts of 35 to 45 knots and frequent lightning strikes. Storm motion will be toward the East or Northeast around 20 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon showers and lightning storms are forecast to continue for much of the upcoming week. Cloud-to- ground lightning strikes, gusty winds and torrential downpours will be the main threats with these storms. The rip current risk will remain Moderate through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Kelly
In the hours before
Local storm report, Jun 22, 6:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
633 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
06/22/2021 M44 MPH OSCEOLA FL AWOS
KISM AWOS MEASURED WIND GUST OF 38KT/44MPH
&&
JRSLocal storm report, Jun 22, 6:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
635 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
06/22/2021 M45 MPH BREVARD FL ASOS
KCOF ASOS MEASURES WIND GUST OF 39KT/45MPH
&&
JRSSpecial weather statement, Jun 22, 6:36 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Melbourne FL 636 PM EDT Tue Jun 22 2021 FLZ047-222245- Southern Brevard County FL- 636 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 645 PM EDT... At 636 PM EDT, Doppler radar was tracking a strong thunderstorm over South Patrick Shores, or over Patrick Air Force Base, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Melbourne, Cocoa Beach, Satellite Beach, Patrick Air Force Base and Merritt Island. LAT...LON 2810 8062 2827 8067 2833 8057 2812 8054 TIME...MOT...LOC 2236Z 252DEG 12KT 2821 8058 Sedlock
Local storm report, Jun 22, 6:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
641 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL SATELLITE BEACH 28.17N 80.60W
06/22/2021 M0.88 INCH BREVARD FL NWS EMPLOYEE
HAIL JUST BELOW QUARTER SIZED IN SATELLITE BEACH
&&
JRSLocal storm report, Jun 22, 6:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
649 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST OKEECHOBEE AIRPORT 27.27N 80.85W
06/22/2021 M46 MPH OKEECHOBEE FL AWOS
KOBE AWOS MEASURES WIND GUST OF 40KT/46MPH FROM N
&&
JRSSpecial weather statement, Jun 22, 6:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
654 PM EDT Tue Jun 22 2021
FLZ058-222345-
Okeechobee FL-
654 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKEECHOBEE COUNTY UNTIL
745 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving east at 10 mph.
Half inch hail and winds of 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Basinger and Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2723 8099 2725 8098 2726 8100 2730 8100
2730 8103 2732 8103 2733 8105 2735 8104
2735 8103 2736 8103 2736 8105 2738 8107
2738 8110 2748 8100 2735 8077
TIME...MOT...LOC 2254Z 251DEG 10KT 2735 8099
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:23 PM EDT | Special Weather Statement | MLB | Orange | 52 min |
| Jun 22, 3:41 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jun 22, 3:56 PM EDT | Special Weather Statement | MLB | Lake | 34 min |
| Jun 22, 4:01 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 22, 4:04 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 41 min |
| Jun 22, 4:09 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 17 min |
| Jun 22, 4:33 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Jun 22, 4:45 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 22, 5:03 PM EDT | Special Weather Statement | MLB | Osceola | 42 min |
| Jun 22, 5:11 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jun 22, 5:32 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 22, 5:42 PM EDT | Special Weather Statement | MLB | Indian River | 48 min |
| Jun 22, 6:10 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Jun 22, 6:36 PM EDT | Special Weather Statement | MLB | Brevard | 9 min |
| Jun 22, 7:06 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.